Alert archive / Florida / Tornado Warnings in 2015
Tornado Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jan 24, 2015, 3:50 AM EST for Charlotte County, DeSoto County, Sarasota County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2015, 3:50 AM EST (08:50 UTC)
- Expired
- Jan 24, 2015, 4:15 AM EST
- In force
- 25 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Charlotte County, FL, DeSoto County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 69 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
775
WFUS52 KTBW 240850
TORTBW
FLC015-027-115-240915-
/O.NEW.KTBW.TO.W.0001.150124T0850Z-150124T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
350 AM EST SAT JAN 24 2015
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN DESOTO COUNTY IN SOUTH CENTRAL FLORIDA...
THIS INCLUDES THE CITY OF ARCADIA...
NORTHWESTERN CHARLOTTE COUNTY IN SOUTHWEST FLORIDA...
THIS INCLUDES THE CITY OF PORT CHARLOTTE...
SOUTHEASTERN SARASOTA COUNTY IN WEST CENTRAL FLORIDA...
THIS INCLUDES THE CITY OF NORTH PORT...
* UNTIL 415 AM EST
* AT 351 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
TORNADO NEAR WARM MINERAL SPRINGS...OR NEAR NORTH PORT...MOVING
NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
SUZY AND FORT OGDEN
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 170 AND 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER.
&&
LAT...LON 2707 8236 2721 8208 2721 8206 2722 8206
2734 8182 2734 8181 2715 8169 2691 8226
TIME...MOT...LOC 0851Z 243DEG 31KT 2703 8222
$$2 follow-up statements
076
WWUS52 KTBW 240900
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
400 AM EST SAT JAN 24 2015
FLC015-027-115-240915-
/O.CON.KTBW.TO.W.0001.000000T0000Z-150124T0915Z/
DESOTO FL-SARASOTA FL-CHARLOTTE FL-
400 AM EST SAT JAN 24 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM EST FOR
NORTHWESTERN CHARLOTTE...SOUTHEASTERN SARASOTA AND WESTERN DESOTO
COUNTIES...
AT 401 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR NORTH PORT...MOVING
NORTHEAST AT 35 MPH.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 170 AND 182.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
SUZY...BROWNVILLE...ARCADIA...NOCATEE AND FORT OGDEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2707 8236 2721 8208 2721 8206 2722 8206
2734 8182 2734 8181 2715 8169 2691 8226
TIME...MOT...LOC 0901Z 243DEG 31KT 2708 8214
$$683
WWUS52 KTBW 240915
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
415 AM EST SAT JAN 24 2015
FLC015-027-115-240924-
/O.EXP.KTBW.TO.W.0001.000000T0000Z-150124T0915Z/
DESOTO FL-SARASOTA FL-CHARLOTTE FL-
415 AM EST SAT JAN 24 2015
...THE TORNADO WARNING FOR NORTHWESTERN CHARLOTTE...SOUTHEASTERN
SARASOTA AND WESTERN DESOTO COUNTIES WILL EXPIRE AT 415 AM EST...
THE TORNADO HAS DISSIPATED...HOWEVER THE STORM WILL CONTINUE TO
PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN UNTIL IT FULLY
DISSIPATES.
LAT...LON 2707 8236 2721 8208 2721 8206 2722 8206
2734 8182 2734 8181 2715 8169 2691 8226
TIME...MOT...LOC 0914Z 243DEG 31KT 2713 8203
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jan 23, 8:10 PM EST, 7 hours 40 minutes earlier.
Area forecast discussion, Jan 23, 8:10 PM EST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
810 PM EST FRI JAN 23 2015
.UPDATE...
LARGE AREA OF SHOWERS AND A FEW THUNDERSTORMS CONTINUES TO SPREAD
ACROSS THE NATURE COAST WITH MORE CONVECTION DEVELOPING OUT IN
THE GULF EXPECTED TO MOVE ACROSS THE ENTIRE REGION OVERNIGHT.
LATEST HI-RES MODELS ARE A FEW HOURS FASTER WITH THE CONVECTION
WHICH SEEMS REASONABLE LOOKING AT CURRENT TRENDS AND HAVE
THEREFORE MOVED THE TIMING OF THE HIGHEST POPS UP A FEW HOURS
ACROSS THE REGION TONIGHT. MAJORITY OF PRECIPITATION SHOULD COME
TO AN END BEHIND THE FRONT SATURDAY MORNING...BUT CANNOT RULE OUT
A COUPLE OF SHOWERS HERE AND THERE. IT WILL REMAIN RATHER WARM AND
MUGGY OUT AHEAD OF THE FRONT TONIGHT WITH MUCH COOLER DRIER AIR
MOVING IN BEHIND THE BOUNDARY LATE TONIGHT ACROSS THE NATURE COAST
AND SPREADING OVER THE REST OF THE AREA DURING SATURDAY. WINDS
HAVE SUBSIDED SOME THIS EVENING...EXCEPT CLOSE TO THE COAST...AND
ARE NOT EXPECTED TO REACH LAKE WIND ADVISORY CRITERIA AWAY FROM
THE COAST UNTIL THE FRONT MOVES THROUGH LATE TONIGHT/SATURDAY
MORNING. WILL THEREFORE DROP THE ADVISORY FOR THE REST OF
TONIGHT...BUT LEAVE IT IN EFFECT FOR SATURDAY. HAVE ALREADY
TWEAKED GRIDS FOR THESE CHANGES AND WILL UPDATE ZONES SHORTLY.
&&
.AVIATION...
MVFR WITH AREAS OF IFR CEILINGS AND VISIBILITIES ARE EXPECTED TO
DEVELOP OVERNIGHT ASSOCIATED WITH THE PRECIPITATION AHEAD OF THE
COLD FRONT. FRONT IS PREDICTED TO MOVE ACROSS THE TAF SITES FROM
NORTHWEST TO SOUTHEAST LATE TONIGHT AND SATURDAY MORNING WITH MORE
MVFR/LOCAL IFR CEILINGS CONTINUING FOR A FEW HOURS BEHIND THE
BOUNDARY. VFR CONDITIONS ARE EXPECTED TO RETURN SATURDAY
AFTERNOON. THE SOUTHERLY WINDS WILL VEER TO NORTHWEST BEHIND THE
FRONT AND REMAIN RATHER BREEZY THROUGH SATURDAY.
&&
.MARINE...
STRONG SOUTH WINDS WILL BECOME WEST TO NORTHWEST LATE TONIGHT AND
EARLY SATURDAY. SMALL CRAFT ADVISORIES CONTINUE FOR ALL AREAS
NORTH OF ENGLEWOOD...AS A STRONG COLD FRONT WILL BE MOVING
ACROSS THE WATERS LATER TONIGHT. SMALL CRAFT ADVISORIES WILL THEN
BE UP FOR THE ENTIRE WATERS SATURDAY AS ROBUST NORTHWESTERLY WINDS
SETUP BEHIND THE FRONT. WINDS AND SEAS COULD BE HIGHER IN AND NEAR
THUNDERSTORMS TONIGHT. WINDS WILL WEAKEN TO MODERATE LEVELS BY
SATURDAY EVENING INTO SUNDAY AS HIGH PRESSURE BUILDS INTO THE AREA.
BREEZY NORTHWEST TO NORTH WINDS ARE EXPECTED EARLY NEXT WEEK AS
ANOTHER FRONT MOVES THROUGH THE WATERS MONDAY...FOLLOWED BY
ANOTHER IMPULSE ON WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 63 66 44 64 / 90 30 0 0
FMY 68 71 47 68 / 70 50 0 0
GIF 63 68 42 65 / 90 40 0 0
SRQ 65 67 46 66 / 90 40 0 0
BKV 59 63 36 64 / 90 30 0 0
SPG 63 65 51 64 / 90 30 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 7 AM TO 7 PM EST SATURDAY FOR
COASTAL CHARLOTTE-COASTAL CITRUS-COASTAL HERNANDO-
COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL LEVY-COASTAL
MANATEE-COASTAL PASCO-COASTAL SARASOTA-DESOTO-HARDEE-
HIGHLANDS-INLAND CHARLOTTE-INLAND CITRUS-INLAND
HERNANDO-INLAND HILLSBOROUGH-INLAND LEE-INLAND LEVY-
INLAND MANATEE-INLAND PASCO-INLAND SARASOTA-PINELLAS-
POLK-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM EST SATURDAY FOR
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 AM TO 10 PM EST SATURDAY FOR
BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM EST SATURDAY FOR
CHARLOTTE HARBOR AND PINE ISLAND SOUND.
SMALL CRAFT ADVISORY UNTIL 7 PM EST SATURDAY FOR TAMPA BAY
WATERS.
&&
UPDATE/AVIATION...69/CLOSE
MARINE...007/DOUGHERTY
DECISION SUPPORT...72/NOAHHazardous weather outlook, Jan 23, 4:57 AM EST, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 457 AM EST FRI JAN 23 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-241000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 457 AM EST FRI JAN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT NEARING THE AREA TODAY INTO TONIGHT. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINS...AND DEADLY LIGHTNING STRIKES. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE...MAINLY NORTH OF THE TAMPA BAY AREA. ...RIP CURRENT IMPACT... GUSTY WINDS WILL PRODUCE RIP CURRENTS ALONG AREA BEACHES TODAY AND TONIGHT. ...MARINE IMPACTS... WIND SPEEDS OF 20 TO 33 KNOTS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE POSSIBLE AS A COLD FRONT MOVES THROUGH THE AREA ON SATURDAY MORNING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINS...AND DEADLY LIGHTNING STRIKES. ...RIP CURRENT IMPACT... GUSTY WINDS AND HIGH SURF WILL MAY PRODUCE RIP CURRENTS ALONG AREA BEACHES SATURDAY AND POSSIBLY SUNDAY. ...MARINE IMPACTS... WIND SPEEDS OF 20 TO 33 KNOTS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS BEHIND COLD FRONTS MOVING THROUGH THE WATERS ON SATURDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. GARCIA
In the hours before
Special weather statement, Jan 24, 2:16 AM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
216 AM EST SAT JAN 24 2015
FLZ160-255-260-240800-
INLAND MANATEE-INLAND SARASOTA-COASTAL SARASOTA-
216 AM EST SAT JAN 24 2015
...TORRENTIAL RAINS WILL AFFECT SARASOTA AND SOUTHEASTERN MANATEE
COUNTIES...
AT 216 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED 6 MILES WEST OF LAUREL...OR 7 MILES WEST OF
VENICE...MOVING NORTHEAST AT 30 MPH...WILL AFFECT VENICE...VAMO...
TURTLE BEACH AND OSPREY...UNTIL 300 AM EST.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 191 AND 205.
GUSTY WINDS UP TO 35 MPH WILL BE POSSIBLE. OCCASIONAL LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN
DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE
BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2744 8218 2721 8207 2706 8245 2711 8248
2713 8248 2718 8251 2724 8254 2725 8254
TIME...MOT...LOC 0716Z 242DEG 24KT 2714 8253Special weather statement, Jan 24, 3:18 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
318 AM EST SAT JAN 24 2015
FLZ160-162-260-240900-
INLAND SARASOTA-COASTAL SARASOTA-COASTAL CHARLOTTE-
318 AM EST SAT JAN 24 2015
...TORRENTIAL RAINS WILL AFFECT NORTHWESTERN CHARLOTTE AND SOUTHERN
SARASOTA COUNTIES...
AT 318 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED 6 MILES WEST OF MANASOTA KEY...OR 7 MILES WEST
OF ENGLEWOOD...MOVING NORTHEAST AT 50 MPH...WILL AFFECT PALM
ISLAND...VENICE GARDENS...ROTONDA AND ENGLEWOOD...UNTIL 400 AM EST.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 191 AND 193.
GUSTY WINDS 35 TO 40 MPH WILL OCCUR. OCCASIONAL LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN
DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE
BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2706 8245 2718 8230 2695 8208 2694 8208
2694 8206 2691 8203 2690 8210 2692 8210
2694 8208 2695 8211 2692 8213 2692 8217
2689 8216 2685 8232
TIME...MOT...LOC 0818Z 243DEG 42KT 2695 8243The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 8:35 PM EST | Lake Wind Advisory | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 22 hr |
| Jan 23, 9:40 PM EST | Special Weather Statement | TBW | Levy | 50 min |
| Jan 24, 2:16 AM EST | Special Weather Statement | TBW | Sarasota | 44 min |
| Jan 24, 3:00 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 22 hr |
| Jan 24, 3:00 AM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 22 hr |
| Jan 24, 3:35 AM EST | Severe Thunderstorm Warning | TBW | Charlotte, Sarasota | 25 min |
| Jan 24, 4:34 AM EST | Special Weather Statement | TBW | DeSoto, Highlands | 41 min |
Nearby
Tornado Warnings in Florida, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.